Ohio, 2006Hail and Damaging Wind in Ohio, June 8, 2006
June 8, 2006 · NWS CLE · 5 events in 4 counties and zones
4 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jun 8, 6:05 PM EST, 20 minutes earlier.
Area forecast discussion, Jun 8, 6:05 PM EST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OHIO
705 PM EDT THU JUN 8 2006
.AVIATION (00Z-24Z)...
SHWRS AND TSTMS MOVG ACRS THE LAKE AND INTO THE CNTRL LAKESHORE
COUNTIES AT THIS TIME ASOCD WITH WK CDFNT AND SHORT WAVE ALF MOVG
INTO THE AREA. WL CONT WITH SHWRS/TSTMS ACRS THE CNTRL LAKESHORE
COUNTIES THRU THE EVG BUT WITH LOSS OF HEATING XPC CONVECTION TO
DCRS. OVRNGT XPC VFR XCP LOCAL MORNING FOG.
&&
.SHORT TERM(TNGT-SAT NGT)...
LATE AFTERNOON AND EVENING FORECAST TOUGH...VORT MAX MOVING DOWN
INTO NE OHIO AND NW PA AT 18Z. AIRMASS STABLE ALONG THE LAKESHORE
ACCORDING TO THE RUC ATTM BECAUSE OF LAKE SHADOW...MUCH OF THE
DEVELOPMENT AT MID AFTERNOON WAS JUST SOUTH OF THE FORECAST AREA AND
JUST NORTH OF ERIE PA. THE SHOWERS AND THUNDERSTORMS WILL DECREASE
AS THEY MOVE INTO THE LAKE. THE AIRMASS WILL BECOME MORE UNSTABLE
AFTER 00Z AS MORE MOISTURE MOVES IN AND THE LAKE SHADOW INFLUENCE
DECREASES. SINCE IT WILL BE LATE THIS MAY INHIBIT THE RISK OF
SEVERE. HOWEVER...THE WEST WILL HAVE A CHANCE THIS EVENING AS THE
MODELS HAVE SOME MOISTURE AND INSTABILITY. THE CHANCE IN THE EASTERN
COUNTIES IS ALL NIGHT BECAUSE THEY ARE IN LFQ OF AN UPPER JET AND
THE PVA IS MORE IN THAT AREA. THE SHORT WAVE MAY LINGER IN THE
EXTREME EAST FRIDAY AM BUT WITH IT DRYING OUT WILL KEEP IT DRY. HIGH
PRESSURE BEGINS TO BUILD IN FOR FRIDAY NIGHT INTO SATURDAY NIGHT.
NAM AND GFS HINT AT SOME MOISTURE TRYING TO WORK INTO THE SOUTHWEST
PORTION OF THE FORECAST AREA. WITH THE RIDGE IN THE AREA WILL JUST
GO WITH A SLIGHT CHANCE FOR SATURDAY. GUIDANCE TEMPERATURES FROM THE
MAV LOOK OK.
&&
.LONG TERM (SUNDAY THROUGH THURSDAY)...
THE MODELS HAVE A RIDGE OF HIGH PRESSURE FOR SUNDAY. ON MONDAY A LOW
MOVES OVER SOUTHERN OHIO ACCORDING TO THE GFS...THE FORECAST AREA IS
ON THE EDGE WITH THE STRONG RIDGE STILL HANGING AROUND THE AREA. THE
EUROPEAN EVEN HAS THE LOW FARTEHR SOUTH. WITH QUESTIONS IN MIND WILL
JUST GO WITH A 20 POP...THE BEST CHANCE WOULD BE DURING THE DAY.
DIGEX...ECMWF AND GFS HAS THE RIDGE ACROSS OHIO TUESDAY AND
WEDNESDAY...DRY CONTINUES. FOR WEDNESDAY NIGHT AND THURSDAY ANOTHER
LOW AFFECTS THE AREA. LOCATION OF THE LOW IS IN QUESTION
ATTM...DIGEX HAS IT NORTH WHILE THE GFS HAS IT OVER SOUTHERN OHIO...
THE ECMWF IS ALSO HINTING AT THIS SOLUTION...A 30 POP FOR THE ENTIRE
FORECAST AREA.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
.OH...NONE.
.PA...NONE.
&&
SHORT TERM...KIELTYKA
LONG TERM...KIELTYKA
AVIATION...TK
Hazardous weather outlook, Jun 8, 8:39 AM EST, 9 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
939 AM EDT THU JUN 8 2006
LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089-
PAZ001>003-091345-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE-
CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA-
SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-
CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
939 AM EDT THU JUN 8 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...
NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND
NORTHWEST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT
A FEW OF THE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING COULD
BECOME SEVERE AS A COLD FRONT MOVES ACROSS THE AREA. THE MAIN
THREAT WILL BE HAIL AND POSSIBLY SOME STRONG WINDS THAT COULD
CAUSE WIND DAMAGE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED FOR A FEW COUNTIES.
KIELTYKA
Hail, Seneca
- When
- June 8, 6:25 PM EST
- Where
- Seneca County, Republic
- Measured
- 0.75 in hail
- Property damage
- $800
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.117, -83.017
Penny size hail was observed. A large tree was also reported down from the thunderstorm.
Hail, Crawford
- When
- June 8, 6:40 PM EST
- Where
- Crawford County, New Washington
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.967, -82.850
Penny size hail was observed.
Hail, Richland
- When
- June 8, 7:08 PM EST
- Where
- Richland County, Mansfield
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.767, -82.517
Quarter size hail was observed.
Hail, Morrow
- When
- June 8, 7:15 PM EST
- Where
- Morrow County, Iberia
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.667, -82.850
Penny size hail was observed.
Thunderstorm Wind, Richland
- When
- June 8, 7:30 PM EST
- Where
- Richland County, Butler
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.583, -82.417
A large tree and a large limb was reported down.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Lightning Strike in North Carolina, June 8, 20061 death · 1.75 in hail · 6 events
- Wildfire in Alaska, June 8 to 22, 2006$325,000 · 1 event
- Flash Flood in Colorado, June 8, 2006$70,000 · 1 event
- Flash Flood and Heavy Rain in Utah, June 8, 2006$35,000 · 2 events
- Flash Flood in Ohio, June 8, 2006$25,000 · 1 event
- Hail and Damaging Winds in Montana, June 8, 20062.75 in hail · 18 events
- Hail in South Carolina, June 8, 2006$15,000 · 0.75 in hail · 1 event
- Hail and Damaging Wind in West Virginia, June 8, 20061.75 in hail · 9 events
- Hail and Damaging Wind in North Carolina, June 8, 20061 in hail · 4 events
- Hail in Michigan, June 8, 20060.88 in hail · 3 events
- Damaging Winds in North Carolina, June 8, 200650 kt wind · 3 events
- Hail and Damaging Wind in Virginia, June 8, 2006$2,000 · 50 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5517923, 5517851, 5517925, 5517852, 5517924.